MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,D-F,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,D-F,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); No Code Available (3191)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.We are working on the manufacture record evaluation (mre), once we get more information it will be submitted in the supplemental.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture ref no: (b)(4).
 
Event or Problem Description
It was reported that during persistent afib and atrial flutter- persistent ablation procedure with thermocool sf catheter a female patient (b)(6) year old suffered heart block requiring pacemaker implantation.It was reported by the caller they had a known difficult procedure.The patient had a mitral valve replaced with a mechanical valve.The patient was in persistent atrial fibrillation and atrial flutter.The ice catheter soundstar showed some calcification on the aortic valve with scar and dysfunction in the left ventricle.The caller advised the physician that the pentaray catheter was contraindicated for use in patients with a mechanical valve.The doctor insisted on using the pentaray but avoided going into the mitral valve.The caller suggested using the ablation catheter stsf.The right atrium was mapped and they ablated the cavotricuspid (cti) line with no complications.They then went transseptal and mapped the left atrium.The pentaray catheter was removed from the body.They then ablated the left atrium with no complications.The ablation catheter was then in the right atrium to attempt to ablate multiple atrial flutters and atrial tachycardias.One of the atrial tachycardias mapped to the right atrial septum and the caller was concerned about the patients normal conduction system with the location of where they were attempting to ablate.The caller asked the physician to locate a his signal for documentation of reference to the patient's normal conduction system to where they were ablating.Ablation continued and the his signal was found.The his signal was found to be 1.6cm to 1.8cm to where they were ablating.They confirmed it was a true his signal with the time calibers.The physician went back to where they were ablating and they lost 1-1 conduction.They came off ablation and they put the ablation catheter in the right ventricle and started pacing the patient.The patient was paced for ten minutes and then they decreased the pacing rate to see if the patients pacing rate had recovered.The patients rate did not recover and they continued to pace the patient with the ablation catheter.A device rep was called to come and place a device implant in the patient.The patient was then prepped for a device implant.The patient was paced with the ablation catheter until the ventricular device lead was placed and they were efficiently paced by the device.The ablation catheter was then turned off and removed from the body.The ablation procedure was concluded.The permanent pacemaker device was implanted successfully into the patient.The patient is stable.The caller noted the physician stated at the beginning of the procedure the patient was going to be brought back later for an av node ablation.
 
Additional Manufacturer Narrative
Upon internal review on 6/16/2020, a necessary correction to the h6 method code was discovered.The method code was previously submitted as 4114 (device not returned); however, the more accurate code is 4115 (device discarded) and the previous report indicated that was the case in the h10 section.The method code has been updated accordingly in this supplemental report.Since no lot number was provided and the device has been discarded, a manufacturing record evaluation (mre) cannot be performed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF CARTO 3,D-F,TC
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10117207
Report Number2029046-2020-00652
Device Sequence Number2116507
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public10846835003208
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBNI35DFCT
Device Catalogue NumberBNI35DFCT
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTARAY NAV ECO 7FR, D, 2-6-2; SOUNDSTAR ECO SMS 8F CATHETER
Patient Age68 YR